Alert archive / Illinois / Areal Flood Warnings in 2014
Areal Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Apr 2, 2014, 9:13 PM CDT for 6 counties in Illinois. It was in force for 10 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2014, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 3, 2014, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:00 AM CDT | HEAVY RAIN 1.27 | 6 Sse Clay City, IL | |
| Apr 3, 6:00 AM CDT | HEAVY RAIN 1.97 | Watson, IL | SWOP. |
| Apr 3, 6:30 AM CDT | HEAVY RAIN 1.77 | Flora, IL | |
| Apr 3, 7:00 AM CDT | HEAVY RAIN 1.51 | Hutsonville, IL | |
| Apr 3, 7:00 AM CDT | HEAVY RAIN 2.03 | Robinson, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS43 KILX 030213
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CDT WED APR 2 2014
ILC025-033-049-079-101-159-031200-
/O.NEW.KILX.FA.W.0013.140403T0213Z-140403T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IL-LAWRENCE IL-RICHLAND IL-CLAY IL-CRAWFORD IL-EFFINGHAM IL-
913 PM CDT WED APR 2 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLOOD WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 700 AM CDT THURSDAY
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED
AREA INTO THIS EVENING. ALTHOUGH THE RAINFALL RATES HAVE DECREASED
CONSIDERABLY ACROSS THE AREA THIS EVENING...ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL OCCUR OVERNIGHT OVER PARTS OF SOUTHEAST ILLINOIS
WHICH WILL CONTINUE THE FLOODING THREAT.
THIS AREAL FLOOD WARNING REPLACES THE FLASH FLOOD WARNING THAT WAS
IN EFFECT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EFFINGHAM...
FLORA...LAWRENCEVILLE...NEWTON...OLNEY...ROBINSON...ALTAMONT...
ANNAPOLIS...BEECHER CITY...BIBLE GROVE...BIRDS...BOGOTA...
BRIDGEPORT...CALHOUN...CHAUNCEY...CLAREMONT...CLAY CITY...
DIETERICH...DUNDAS...EATON...EDGEWOOD...FLAT ROCK...HARDINVILLE...
HIDALGO...HUTSONVILLE...INGRAHAM...IOLA...LOUISVILLE...MONTROSE AND
NEW HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3870 8752 3860 8824 3862 8871 3891 8870
3891 8880 3920 8881 3919 8847 3917 8847
3918 8775 3917 8766 3909 8762 3907 8757
3900 8757 3898 8753 3892 8751 3886 8754
3879 8749
$$
SMITHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Apr 2, 8:41 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 2, 8:41 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 841 PM CDT Wed Apr 2 2014 .DISCUSSION... ISSUED 835 PM CDT Wed Apr 2 2014 00z surface analysis showing the stationary frontal boundary well south of our area this evening. Complex of storms that moved through the Interstate 70 corridor has shifted to the east with scattered showers continuing mainly north of I70. Further southwest, a large complex of storms will continue to develop over east/southeast KS tonight and spread northeast as the warm front lifts north towards morning. ILX local meso tools continue to indicate the better instability remains south of the boundary, but we have noticed an increase in elevated instability with most unstable capes over the past few hours over 500 j/kg across the far south thru southwest. As the low level jet increases and interacts with the stalled boundary to our south, expect a general increase in showers and storms over all of the area late tonight and that will continue into at least Thursday morning. Warm front now not expected to push north of the I74 corridor until late afternoon or evening with two windows of opportunity for severe storms, the first being along the warm front tomorrow afternoon with the second threat coming with the surging cold front in the late evening and overnight hours. Have made some adjustments to the POPs and temperatures for the overnight hours. We should have the update out by 900 pm. Smith && .AVIATION... ISSUED 625 PM CDT Wed Apr 2 2014 Initial storm complex along the I70 corridor will track south of the area this evening. It still looks as if there will be a break in the rainfall for a least a few hours. Additional development is likely late tonight as a low level jet intersects the stalled boundary over extreme southern Illinois. Cigs/vsbys should gradually degrade to IFR in all areas as the periodic showers/storms impact the area. SPI, DEC and CMI have done so in the past couple of hours and we expect the remaining TAF sites to our north to do so as well later this evening. Once they develop, they should persist until the warm front lifts north of most of the terminals, except perhaps KPIA & KBMI late tomorrow morning or early afternoon. East winds of 10 to 15 kts will prevail tonight and become southeast at SPI, DEC and CMI late tomorrow morning as the warm front approaches. The bulk of the rain looks to affect the sites during the morning hours, with a break thru the mid and late afternoon hours before more showers and storms affect the area as a cold front approaches the area late tomorrow evening. Smith && .PREV DISCUSSION... ISSUED 300 PM CDT Wed Apr 2 2014 Strong system pulling out of the Great Basin will dominate the weather over the next 36+ hours as it moves across the Plains and Great Lakes. SHORT TERM...Tonight through Friday Morning Developing surface system over southeast Colorado will push east and then northeast over the next several days. A warm front extends east from the low across extreme southern Illinois this afternoon. Thunderstorms near the front have produced some severe weather across Missouri and periods of heavy rain across southern Illinois as far north as Effingham today. The weak wave leading the main trough taking shape over the Rockies that brought this area of rainfall will move east of the area this evening providing a lull in rainfall. As the dynamics begin to increase and the surface low pulls out into the plains late tonight precipitation should redevelop along and north of the warm front and begin to push the front northward across the state. Best push northward of the warm sector will be on Thursday morning. Storm motion suggests storms will move along the east- west front. The stronger storms may be able to tap vorticity along the front to bring a potential for supercells just north of the warm front by midday into middle afternoon. Tornadoes appear possible in this area along with large hail and damaging winds. As the warm sector pushes north, models suggest capping for much of the late afternoon into early evening. Breaks in clouds could add to potential instability and locally break through cap producing some widely scattered storms during the middle and late afternoon. Any storms that do develop will likely be capable of severe hail and winds. The best chances for widespread severe weather will likely occur with the cold front associated with the surface low expected Thursday Night. Model suite from 12z are a bit slower with the frontal passage, but with Low-level jet developing and the resultant increase in shear, CAPE may not have to be very high to produce severe weather along and ahead of the front from middle evening into late Thursday night. Appears that storm mode will begin as discrete cells over Missouri and Arkansas and eventually eveolve into a QLCS by morning. The transition should occur as the convection moves across the Mississippi with the main threat changing from tornadoes and hail, to hail and wind by the time the system reaches I-57 well after midnight. With multiple rain periods, and precip water well over 1.25 inches through much of the time, expected widespread 2-3 inch storm total rain amounts. Will keep current flood watch in effect through 12z Friday. LONG TERM...Friday through Wednesday Winds in wake of system will border on wind advisory criteria as low intensifies across the western Great Lakes on Friday. With the winds, cold advection, and mostly cloudy skies Friday will likely seem more like early March than early April. Temperatures should remain slightly below normal through the weekend. Next system is expected to impact the forecast area beginning Sunday Night and into Monday Night. Models are in agreement that the storm track will be a bit further south as the bulk of the energy is expected to come in the southern stream flow. At this time it appears that we should remain on the cool side of this system which will keep threat of severe weather minimal. However, there is a potential for another round of heavy rain falling on the saturated ground from our current rainfall event. This situation will be watched closely. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH through Friday morning FOR ILZ042>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:07 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT WED APR 2 2014 ILZ027>031-037-038-040-031100- KNOX-MARSHALL-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 307 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 1 TO 3 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-031100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 307 PM CDT WED APR 2 2014 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ILZ036-041-031100- FULTON-MASON- 307 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AROUND HAVANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Local storm report, Apr 2, 5:07 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN FLORA 38.67N 88.48W
04/02/2014 M1.10 INCH CLAY IL MESONET
TOTAL RAINFALL SINCE 0730 THIS MORNING. SWOP REPORT.
&&
SMITHSpecial weather statement, Apr 2, 5:14 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 514 PM CDT WED APR 2 2014 ILZ062-063-066>068-071-022300- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- 514 PM CDT WED APR 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...NORTHERN JASPER...NORTHWESTERN CRAWFORD...SOUTHEASTERN CUMBERLAND... SOUTHEASTERN EFFINGHAM AND SOUTHWESTERN CLARK COUNTIES UNTIL 600 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATSON...OR 10 MILES SOUTH OF EFFINGHAM... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIETERICH... WHEELER... NEWTON... HIDALGO... WILLOW HILL... HAZEL DELL... OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...ELLIOTSTOWN... LATONA...GILA...SAM PARR STATE PARK AND ROSE HILL. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3924 8795 3900 8786 3888 8857 3905 8863 TIME...MOT...LOC 2214Z 254DEG 28KT 3899 8849 SMITH
Local storm report, Apr 2, 7:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
725 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HEAVY RAIN NEWTON 38.99N 88.16W
04/02/2014 M3.01 INCH JASPER IL CO-OP OBSERVER
PAST 12 HOURS
&&
JRPLocal storm report, Apr 2, 8:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HEAVY RAIN 1 NW STE. MARIE 38.94N 88.04W
04/02/2014 M1.99 INCH JASPER IL MESONET
&&
JRPLocal storm report, Apr 2, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
04/02/2014 M2.09 INCH EFFINGHAM IL MESONET
&&
JRPLocal storm report, Apr 2, 9:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 W PALESTINE 39.00N 87.65W
04/02/2014 M1.41 INCH CRAWFORD IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:21 PM CDT | River Flood Warning | ILX | Crawford, Jasper | 3 days |
| Apr 2, 9:21 PM CDT | River Flood Warning | ILX | Lawrence | 8 days |
| Apr 2, 9:21 PM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Apr 2, 9:47 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 12 days |
| Apr 3, 2:26 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 34 min |
Nearby
Areal Flood Warnings in Illinois, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.